Overdose of acetaminophen—a commonly used over-the-counter medication—is the leading cause of acute liver failure in the United States, with the majority of cases being unintentional. Prior studies have shown that patients with limited health literacy frequently misunderstand dosing instructions for prescription medications, and this study examined the frequency with which adult patients misunderstood dosing instructions for acetaminophen. Patients were provided with actual bottles of medications and asked to demonstrate how many pills they could take during a day, alone or in combination with other analgesics. Under these simulated conditions, nearly half the patients would have overdosed either by exceeding the recommended daily dose of acetaminophen or by combining two acetaminophen-containing products. An AHRQ WebM&M commentary discusses a case of liver injury caused by incorrect dosing of acetaminophen.